Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 59, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Feb 28, 2009, 1:52 PM EST for 4 counties in Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2009, 1:52 PM EST (18:52 UTC)
- Expired
- Feb 28, 2009, 2:30 PM EST
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Dodge County, GA, Laurens County, GA, Telfair County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 65 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 11:39 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 524 m²/s²
- 0-3 km storm-relative helicity
- 700 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 281852
SVRFFC
GAC091-175-271-309-281930-
/O.NEW.KFFC.SV.W.0059.090228T1852Z-090228T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
152 PM EST SAT FEB 28 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL DODGE COUNTY IN CENTRAL GEORGIA
SOUTHERN LAURENS COUNTY IN CENTRAL GEORGIA
NORTHEASTERN TELFAIR COUNTY IN CENTRAL GEORGIA
WHEELER COUNTY IN CENTRAL GEORGIA
* UNTIL 230 PM EST
* AT 148 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM EASTMAN TO 7 MILES SOUTHWEST OF
EASTMAN...AND MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHAUNCEY...HELENA...MCRAE...SCOTLAND...ALAMO AND GLENWOOD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST SATURDAY EVENING
FOR SOUTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3235 8277 3221 8265 3194 8262 3211 8330
3218 8326 3227 8324
TIME...MOT...LOC 1852Z 263DEG 41KT 3226 8313 3217 8312
3211 8318
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 10:31 AM EST, 3 hours 21 minutes earlier.
Area forecast discussion, Feb 28, 10:31 AM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1031 AM EST SAT FEB 28 2009 .UPDATE... ALREADY UPDATED GRIDS AND TEXT PRODUCTS. SEVERAL SIGNIFICANT CHANGES TO FCST...MAINLY ON SUNDAY PERIOD. FOR NEAR TERM...HAVE TWEAKED POPS AND INCREASED SEVERE AND HVY RAIN THREAT INTO REST OF SE COUNTIES. LOWERED POPS AND HEAVY RAIN THREAT FOR MUCH OF NORTH GA. PLAN ON LETTING FLOOD WATCH EXPIRE AT NOON. PERIODS OF HVY RAIN POSSIBLE OVER CENTRAL GA BUT NO WIDESPREAD FLOODING EXPECTED. INDEED...RIVERS OF NORTH GA BEHAVING WELL FOR MOST PART. WIDESPREAD 1 TO 4 INCHES RECEIVED BUT NO CONCENTRATED AREA OF VERY HEAVY RAIN. SHRA/TSRA SHOULD CONTINUE TO PUSH EAST AND SOUTH THIS AFTERNOON. MAY SEE ANOTHER TOR OR SVR WATCH AFTER 19Z FOR FAR SE COUNTIES. INSTABILITY AND VERTICAL WIND SHEAR WILL REMAIN FAVORABLE FOR DMG WIND AND ISOLATED TORNADOES REST OF DAY. HAD A FEW REPORTS OF DAMAGE FROM TORNADO IN FAR SE AL AND VERY GOOD SIGNATURES OF TORNADOES ON KMXX AND KFFC RADARS IN THE LAST HOUR. FOR SUNDAY...HAVE MODIFIED LOCATION OF RAIN/SNOW MIX AND SNOW AREAS BASED ON 1000-850MB THICKNESS. 850-700MB THICKNESS EASILY SUPPORTIVE OF SNOW SO ONLY QUESTION ON PTYPE WILL BE LOW LEVEL TEMPERATURES AND HOW SOON HYDROMETEORS WILL MELT AS THEY FALL INTO 1000FT WARM LAYER. MODELS CONVERGING EVEN MORE ON TRACK OF UPPER LOW AND COLD 1000-850MB THICKNII. APPEARS THAT WC GA WILL SEE SWITCHOVER TO RAIN/SNOW OR SNOW SOONER THAN NE GA AS UPPER LOW TRACKS FROM MGM AT 12Z TO NEAR ALB/AMERICUS AT 18Z TO NEAR STATESBORO AT 00Z MONDAY. HAVE EDITED GRIDS TO INDICATE THIS. ACCUMULATIONS WILL LIKELY REMAIN MODEST DUE TO WARM AIR NEAR SFC AND WARM GROUND...AROUND AN INCH OR LESS MAINLY ON GRASSY/EXPOSED SFCS. HOWEVER WITH STEEP LAPSE RATES ABOVE 750MB COULD SEE INTENSE BAND OF HEAVY SNOW SETUP IN DEFORMATION AREA JUST NW OF UPPER LOW WITH SNOWFALL RATES 1+ PER HOUR...SIMILAR TO LITERAL SNOWFALL RATES FROM MODELS. IF TEMPS FALL TO NEAR FREEZING IN HEAVY SNOW BAND...COULD SEE 2-4 INCHES PILE UP QUICKLY. CANT RULE OUT EVEN HEAVIER AMOUNTS IN EASTCENTRAL GA BETWEEN ATLANTA AND AUGUSTA AS FORCING INCREASES. AGAIN...LIMITING FACTOR FOR HEAVY SNOW IS WARM LAYER IN LOWEST 1000FT WHICH IS NOT HANDLED WELL BY MODEL P-TYPE ALGORITHM WHICH FOCUS ON 1000-850MB TEMPS TOO MUCH IN CASES LIKE THIS. WILL WATCH 12Z MODELS CLOSELY AND UPDATE FCST AS NEEDED. SNELSON && .PREV DISCUSSION... /ISSUED 530 AM EST SAT FEB 28 2009/ SHORT TERM /TODAY THROUGH MONDAY/... BROAD AREA OF MODERATE TO HEAVY RAIN ADVECTING ACROSS THE COUNTY WARNING AREA THIS MORNING AS SURFACE LOW PRESSURE DEEPENS AND MOVES EAST FROM MISSISSIPPI. FLOODING THREAT CONTINUES THIS MORNING ACROSS NORTH GEORGIA WHERE SOME AREAS HAVE ALREADY SEEN 1 TO 2 INCHES OF RAIN...AND COULD SEE AN ADDITIONAL 1 TO 2 INCH BEFORE PRECIP BEGINS TO TAPER OFF THIS AFTERNOON. PLAN TO LET FLOOD WATCH RUN UNTIL AROUND NOON. THUNDERSTORM THREAT SO FAR HAS STAYED WEST OF OUR AREA..CLOSER TO SURFACE LOW...BUT SUSPECT AS WE CONTINUE TO GO THROUGH THE MORNING AND THE SURFACE LOW GETS CLOSER...WILL SEE SOME THUNDERSTORMS (STRONG TO POSSIBLY SEVERE) WORK INTO PORTIONS OF WEST GEORGIA...PERHAPS AROUND SUNRISE. THINK SEVERE THREAT SHOULD BE CONCENTRATED MAINLY SOUTH OF I-20 TODAY...SOUTH OF FRONTAL BOUNDARY AND IN THE AREA WHERE MODELS SHOW CAPES INCREASING INTO THE 500 TO 1000 RANGE THIS AFTERNOON. MODELS SIMILAR WITH THE LOW SHIFTING EAST OF OUR AREA TONIGHT AS THE FRONTAL BOUNDARY SETTLES INTO SOUTH GEORGIA. FOCUS THEN TURNS TO THE UPPER LOW PROG TO MOVE ACROSS THE SOUTHEAST U.S. TONIGHT AND SUNDAY...BRINGING DEEPER MOISTURE BACK ACROSS OUR AREA. BY THIS TIME MODELS SHOW THICKNESSES COLD ENOUGH FOR SNOW OVER A LARGE PORTION OF THE COUNTY WARNING AREA. QUESTION THEN BECOMES WILL SNOW BE ABLE TO STICK??? SUSPECT ANY INITIAL SNOW WOULD MELT WITH GROUND STILL RELATIVELY WARM...BUT GIVEN TIME AND ANY BANDS OF MODERATE SNOW COULD RESULT IN SOME ACCUMULATIONS...ESPECIALLY IN THE MOUNTAINS. CONFIDENCE NOT YET THERE THAT WE WILL MEET CRITERIA FOR WINTER STORM WATCH/WARNING AT THIS TIME...SO WILL HOLD OFF FOR NOW. HOWEVER...PLAN TO ISSUE A SPECIAL WEATHER STATEMENT EMPHASIZING SNOW THREAT. SUSPECT AT SOME POINT WILL HAVE TO GO WITH AT LEAST AN ADVISORY FOR SOME PORTION OF THE COUNTY WARNING AREA. TO COMPLICATE MATTERS EVEN MORE...WINDY CONDITIONS LOOK LIKE A GOOD BET SUNDAY. WIND ADVISORY WILL PROBABLY BE POSTED FOR MUCH OF THE COUNTY WARNING AREA WITH HIGH WIND WARNING POSSIBLY IN THE MOUNTAINS. MODELS SHOW UPPER LOW SHIFTING EAST INTO THE CAROLINAS SUNDAY NIGHT...THEN MOVING OFF THE MID ATLANTIC COAST BY EARLY MONDAY...TAKING DEEPER MOISTURE WITH IT. LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE LOW CONTINUES TO SPEED UP THE ATLANTIC SEABOARD MONDAY NIGHT AS WEAK HIGH PRESSURE BUILDS ACROSS THE SOUTHEAST U.S. EXTENDED PROGS SIMILAR WITH HIGH PRESSURE REMAINING DOMINANT OVER OUR AREA INTO MIDWEEK...BEFORE SHIFTING OFF THE MID ATLANTIC THURSDAY AS A LOW PRESSURE SYSTEM MOVES EAST FROM THE CENTRAL PLAINS. LATEST GFS RUN SHOW THIS LOW LIFTING INTO THE GREAT LAKE REGION...PULLING A COLD FRONT ACROSS THE TENNESSEE/LOWER MISSISSIPPI REGION FRIDAY...BUT KEEPS BULK OF DEEPER MOISTURE NORTH AND WEST OF OUR AREA. AVIATION... NEARLY STATIONARY FRONT ACROSS EXTREME NORTH GA THIS MORNING WITH ANOTHER BOUNDARY ALONG A COLUMBUS TO MACON LINE. ATMOSPHERE NEARLY SATURATED AND RAIN SHOULD CONTINUE THROUGH MUCH OF THE DAY. THUNDERSTORMS WILL DEVELOP...SOME POSSIBLY SEVERE...MAINLY ACROSS CENTRAL GEORGIA LATER THIS MORNING INTO THE AFTERNOON. CEILINGS SHOULD BE MVFR WITH AREAS OF IFR IN RAIN AND FOG. WINDS EAST TO SOUTHEAST 10 TO 15KT THIS MORNING...BECOMING WEST TO SOUTHWEST 10 TO 15KT AFTER 18Z WHEN SURFACE LOW MOVES INTO THE CAROLINAS. VISIBILITY 3 TO 5SM IN RAIN AND FOG...IMPROVING TO 6SM OVER PARTS OF THE AREA BY LATE MORNING. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 57 39 41 25 49 / 100 40 90 40 5 ATLANTA 57 35 40 26 47 / 100 30 60 20 5 BLAIRSVILLE 50 35 38 24 43 / 100 30 60 30 5 CARTERSVILLE 57 35 38 24 46 / 90 30 60 10 5 COLUMBUS 67 37 41 27 53 / 100 50 70 10 5 GAINESVILLE 55 35 39 26 47 / 100 30 70 30 5 MACON 66 41 43 28 53 / 100 60 80 30 5 ROME 58 37 38 25 50 / 80 30 50 5 5 PEACHTREE CITY 63 36 40 25 49 / 100 30 70 20 5 VIDALIA 72 45 45 30 49 / 100 80 90 30 5 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 2 PM EST THIS AFTERNOON FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...BUTTS...CHATTAHOOCHEE... CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK... HANCOCK...HARRIS...HOUSTON...JASPER...JEFFERSON...JOHNSON... JONES...LAMAR...LAURENS...MACON...MARION...MERIWETHER...MONROE... MONTGOMERY...MUSCOGEE...PEACH...PIKE...PULASKI...PUTNAM... SCHLEY...SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO... TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON... WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON. FLOOD WATCH UNTIL NOON EST TODAY FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...DAWSON... DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER... GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD...HENRY... JACKSON...LUMPKIN...MADISON...MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK... ROCKDALE...SOUTH FULTON...TALIAFERRO...TOWNS...UNION...WALKER... WALTON...WHITE...WHITFIELD...WILKES. && 13
Hazardous weather outlook, Feb 28, 7:00 AM EST, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 700 AM EST SAT FEB 28 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 700 AM EST SAT FEB 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT RIVER AND STREAM FLOODING WITH ISOLATED FLASH FLOODING WILL BE POSSIBLE OVER NORTH AND PARTS OF CENTRAL GEORGIA TODAY. ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS MORNING INTO THIS AFTERNOON FOR CENTRAL GEORGIA. .SYNOPSIS... LOW PRESSURE HAD DEVELOPED OVER MISSISSIPPI WITH A NEARLY STATIONARY FRONT EXTENDING FROM THE LOW ACROSS NORTHERN ALABAMA AND NORTHERN GEORGIA. A STRONG CLOSED UPPER LOW WILL MOVE FROM THE MIDWEST INTO THE SOUTHEAST TODAY...PUSHING THE FRONT SOUTHEAST TOWARD THE COAST TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD TODAY WILL BE RIVER...STREAM...AND CREEK FLOODING ACROSS NORTH GEORGIA...WITH ISOLATED FLASH FLOODING. ADDITIONALLY...THERE IS A THREAT OF SEVERE THUNDERSTORMS WITH DAMAGING WIND...LARGE HAIL...AND POSSIBLY ISOLATED TORNADOES IN MAINLY CENTRAL GEORGIA THIS MORNING INTO THIS AFTERNOON. .DISCUSSION... A SHORT WAVE IN THE MIDWEST WILL CLOSE OFF AND CONTINUE TO STRENGTHEN...SWEEPING TOWARD THE SOUTHEAST STATES TODAY...THEN INTO NORTH FLORIDA BY SUNDAY. MEANWHILE...A FRONTAL BOUNDARY HAD STALLED OVER EXTREME NORTH GEORGIA AND SHOULD REMAIN THERE DURING THE DAY. THE AIR MASS WILL BEGIN TO DESTABILIZE THIS MORNING IN ADVANCE OF THE APPROACHING STORM SYSTEM. THE INCREASING DYNAMICS WILL PROVIDE THE THREAT FOR SEVERE THUNDERSTORMS...GENERALLY OVER PORTIONS OF CENTRAL GEORGIA TODAY. WITH THESE STORMS...DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION...MODERATE TO HEAVY RAIN AND THUNDERSTORMS WILL TRAIN ALONG AND NEAR THE STALLED FRONT IN NORTH GEORGIA TODAY...RESULTING IN MINOR CREEK AND STREAM FLOODING AND SOME LOCAL STREET FLOODING. WRAP AROUND MOISTURE SHOULD BRING A CHANCE OF SNOW TO NORTH GEORGIA LATE TONIGHT. LIGHT ACCUMULATIONS ARE POSSIBLE IN THE NORTHEAST MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF SNOW ACROSS MUCH OF NORTH AND CENTRAL GEORGIA SUNDAY. ACCUMULATION UP TO ONE INCH POSSIBLE MAINLY ACROSS THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION ACROSS NORTH AND CENTRAL GEORGIA.
In the hours before
Special weather statement, Feb 28, 10:46 AM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1046 AM EST SAT FEB 28 2009 GAZ080-092-093-281615- 1046 AM EST SAT FEB 28 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN SCHLEY...TAYLOR AND MACON COUNTIES UNTIL 1115 AM EST... AT 1044 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CONCORD...MOVING EAST AT 40 MPH. PEA SIZED HAIL AND TORRENTIAL RAINS CAN BE EXPECTED ACROSS SCHLEY...TAYLOR AND MACON COUNTIES. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Feb 28, 10:56 AM EST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1056 AM EST SAT FEB 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG 15 SW HAMILTON 32.61N 85.06W
02/28/2009 HARRIS GA LAW ENFORCEMENT
ONE TREE DOWN NEAR GOAT ROCK LAKE DAM.
&&
GRIFFITHSpecial weather statement, Feb 28, 10:58 AM EST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1058 AM EST SAT FEB 28 2009 GAZ089-090-281630- 1058 AM EST SAT FEB 28 2009 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN CHATTAHOOCHEE AND MUSCOGEE COUNTIES UNTIL 1130 AM EST... AT 1056 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER VISTA TERRACE...MOVING EAST AT 50 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS CHATTAHOOCHEE AND MUSCOGEE COUNTIES THROUGH 1130 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE VISTA TERRACE...LAUREL HILLS...COLUMBUS METROPOLITAN AIRPORT...HIGHLAND PARK...AVONDALE... SAINT MARYS HILLS...BENNING PARK...BENNING HILLS...CARTER ACRES... BATTLE PARK...CUSTER ROAD TERRACE...SAND HILL...COLUMBUS...FLAT ROCK AND ROSE HILL. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Feb 28, 11:24 AM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1124 AM EST SAT FEB 28 2009 GAZ089>091-281745- 1124 AM EST SAT FEB 28 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CHATTAHOOCHEE...MARION AND MUSCOGEE COUNTIES UNTIL 1245 PM EST... AT 1119 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS WITH HEAVY RAIN PASSING OVER THE COLUMBUS AND FORT BENNING AREA. THESE STORMS WILL CONTINUE TO MOVE TO THE EAST TO NORTHEAST AT 40 MPH TOWARD BUENA VISTA. RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES INCHES CAN BE EXPECTED ACROSS CHATTAHOOCHEE...MARION AND MUSCOGEE COUNTIES...INCLUDING AREAS AROUND ZELLOBEE...CHRISTOPHER...FORT BENNING/LAWSON ARMY AIR FIELD...CUSSETA...BATTLE PARK...CUSTER ROAD TERRACE...EELBECK/WEST FORT BENNING...VISTA TERRACE...LAUREL HILLS...COLUMBUS METROPOLITAN AIRPORT...GREEN ISLAND HILLS...HIGHLAND PARK...AVONDALE...SAINT MARYS HILLS AND BENNING PARK. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. TEMPORARY STREET FLOODING OR PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. LOW LYING AREAS AND DITCHES MAY BECOME FLOODED. 16
Special weather statement, Feb 28, 12:16 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1216 PM EST SAT FEB 28 2009 GAZ103-104-281800- 1216 PM EST SAT FEB 28 2009 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN SUMTER AND WEBSTER COUNTIES UNTIL 100 PM EST... AT 1214 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTERPOINT...MOVING EAST AT 55 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS SUMTER AND WEBSTER COUNTIES THROUGH 100 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LEVERETTS...KIMBROUGH...CENTERPOINT... WESTON...PRESTON...DUMAS...PLAINS...CROXTON CROSSROADS...SUMTER... MADDOX...AMERICUS...HUNTINGTON...NEW ERA...PENNINGTON AND LAMAR. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Feb 28, 1:29 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
129 PM EST SAT FEB 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM LIGHTNING PINE MOUNTAIN 32.86N 84.85W
02/28/2009 HARRIS GA COUNTY OFFICIAL
*** 1 INJ *** ONE WOMAN WAS STRUCK BY LIGHTNING. DETAILS
UNKNOWN.
1020 AM TSTM WND DMG 2 SW CUSSETA 32.28N 84.80W
02/28/2009 CHATTAHOOCHEE GA EMERGENCY MNGR
FEW TREES DOWN AT RIVERBEND ROAD.
1055 AM TSTM WND DMG BUENA VISTA 32.32N 84.52W
02/28/2009 MARION GA COUNTY OFFICIAL
A FEW TREES DOWN AT POWER STATION AND DR. DERYL HART
ROAD.
1130 AM TSTM WND DMG MONTEZUMA 32.30N 84.03W
02/28/2009 MACON GA COUNTY OFFICIAL
1 TREE DOWN ON HIGHWAY 49 NORTH AT MILE MARKER 16.
1130 AM HAIL MONTEZUMA 32.30N 84.03W
02/28/2009 E0.75 INCH MACON GA COUNTY OFFICIAL
PENNY SIZED HAIL REPORTED ALONG HIGHWAY 126 EAST.
1130 AM LIGHTNING MONTEZUMA 32.30N 84.03W
02/28/2009 MACON GA COUNTY OFFICIAL
OUTBUILDING STRUCK BY LIGHTNING AND WAS DESTROYED BY
FIRE.
1140 AM TSTM WND DMG MONTEZUMA 32.30N 84.03W
02/28/2009 MACON GA COUNTY OFFICIAL
ONE TREE AND POWER LINES DOWN AT NORTH ADAMS STREET.
1140 AM TSTM WND DMG AMERICUS 32.07N 84.23W
02/28/2009 SUMTER GA COUNTY OFFICIAL
ONE TREE DOWN ON WELLS MILL POND ROAD.
1150 AM TSTM WND DMG MONTEZUMA 32.30N 84.03W
02/28/2009 MACON GA EMERGENCY MNGR
TREE ON HOUSE OFF OF HWY 224. HOUSE SUSTAINED MODERATE
DAMAGE.
&&
JLFThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 8:58 AM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 5 days |
| Feb 28, 9:03 AM EST | Severe Thunderstorm Warning | FFC | Harris | 57 min |
| Feb 28, 9:23 AM EST | Tornado Warning | FFC | Harris, Muscogee | 52 min |
| Feb 28, 9:40 AM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 50 min |
| Feb 28, 9:52 AM EST | Severe Thunderstorm Warning | FFC | Macon, Marion, Schley, Taylor | 53 min |
| Feb 28, 10:13 AM EST | Tornado Warning | FFC | Chattahoochee, Marion | 47 min |
| Feb 28, 11:05 AM EST | Severe Thunderstorm Warning | FFC | Houston, Macon, Peach, Schley, Taylor | 40 min |
| Feb 28, 11:14 AM EST | Tornado Warning | FFC | Macon | 37 min |
| Feb 28, 11:18 AM EST | Tornado Warning | FFC | Crawford, Macon, Peach, Taylor | 27 min |
| Feb 28, 11:32 AM EST | Tornado Warning | FFC | Houston, Pulaski | 58 min |
| Feb 28, 11:35 AM EST | Severe Thunderstorm Warning | FFC | Dooly, Macon, Pulaski | 40 min |
| Feb 28, 12:04 PM EST | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Pulaski, Wilcox | 56 min |
| Feb 28, 12:42 PM EST | Severe Thunderstorm Warning | FFC | Sumter | 33 min |
| Feb 28, 12:55 PM EST | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Montgomery, Telfair, Treutlen, Wheeler | 50 min |
| Feb 28, 12:57 PM EST | Severe Thunderstorm Warning | FFC | Dooly | 48 min |
| Feb 28, 1:05 PM EST | Areal Flood Warning | FFC | Lamar, Spalding | 5 hr |
| Feb 28, 1:05 PM EST | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 40 min |
| Feb 28, 1:10 PM EST | Tornado Warning | FFC | Crisp, Dooly, Wilcox | 50 min |
| Feb 28, 1:36 PM EST | Areal Flood Warning | FFC | Haralson | 5 hr |
| Feb 28, 1:38 PM EST | Tornado Warning | FFC | Dodge, Telfair | 46 min |
| Feb 28, 2:24 PM EST | Severe Thunderstorm Warning | FFC | Montgomery, Telfair, Toombs, Wheeler | 51 min |
| Feb 28, 3:20 PM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 31 hr |
| Feb 28, 3:41 PM EST | Winter Weather Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 73 more | 31 hr |
| Feb 28, 6:00 PM EST | Severe Thunderstorm Warning | FFC | Hancock, Washington | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.